Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Lake Charles, LA

April 24, 2025Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Apr 24, 2025, 7:24 AM CDT for Vermilion Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 7:24 AM CDT (12:24 UTC)
Expired
Apr 24, 2025, 10:30 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 117 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

682 
WGUS54 KLCH 241224
FFWLCH
LAC113-241530-
/O.NEW.KLCH.FF.W.0021.250424T1224Z-250424T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
724 AM CDT Thu Apr 24 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northeastern Vermilion Parish in southwestern Louisiana...

* Until 1030 AM CDT.

* At 724 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. The expected rainfall rate is 3 to 4 inches in 1 
  hour. Additional rainfall amounts of 2 to 4 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Abbeville, Erath and Delcambre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3001 9197 2999 9198 2999 9199 2998 9199
      2997 9199 2996 9199 2991 9211 3001 9217
      3006 9202 3005 9199 3004 9197 3002 9197

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR

$$

24
1 follow-up statement
526 
WGUS74 KLCH 241522
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1022 AM CDT Thu Apr 24 2025

LAC113-241532-
/O.EXP.KLCH.FF.W.0021.000000T0000Z-250424T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion LA-
1022 AM CDT Thu Apr 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR 
NORTHEASTERN VERMILION PARISH...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3001 9197 2999 9198 2999 9199 2998 9199
      2997 9199 2996 9199 2991 9211 3001 9217
      3006 9202 3005 9199 3004 9197 3002 9197

$$

Stigger/87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 5:56 AM CDT, 1 hour 28 minutes earlier. Its key messages:

  • A moist and unstable air mass will remain in place for through Friday with mainly scattered diurnal showers and thunderstorms.
  • An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 24, 5:56 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
556 AM CDT Thu Apr 24 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.KEY MESSAGES...

- A moist and unstable air mass will remain in place for through
  Friday with mainly scattered diurnal showers and thunderstorms.

- An upper level ridge will build in over the weekend into early
  next week limiting any shower activity with hot and humid
  conditions.

&&

.SHORT TERM...
(Today through Saturday night)
Issued at 403 AM CDT Thu Apr 24 2025

Persisting onshore flow has lead to high PWATs excess of 1.50" across
the forecast area with numerous showers ongoing across eastern
Acadiana as daybreak occurs. A relatively unstable atmosphere
with a healthy region of "fat" cape below 700mb has lead to
efficient rainfall rates as the overall convective system shifts
is forecast to wain into SW Mississippi over the next several
hours leading into the late morning. Given the numerous shower and
storm activity, the atmosphere west of the I-49 corridor been
worked over very well. Thus, while isolated light showers cannot
be ruled out the remaining morning hours, it will take several
hours of diurnal heating to help destabilize the atmosphere once
again. Forecast upper level pattern includes another series of
minor perturbations in the flow to shift east over SETX and SWLA
this afternoon. There lies a degree of uncertainty of exact
rainfall setup and amounts, however, guidance is in general good
agreement isolated to scattered showers will develop over interior
locations where favorable thermodynamic profiles are located.
While there is no excessive rainfall outlook for the area this
afternoon, do note, conditions could still support isolated cases
of flash flooding, particularly for cells that train over already
saturated soils, such as near Orange Tx and portions of Acadiana.
That said, the entire day should not be a complete wash and partly
sunny with highs in the low to mid 80's are still game.

By Friday, the upper level pattern begins to smooth out decreasing
the likelihood of any dynamic forcings to initiate convection
toward the immediate coast, however, a broader shortwave feature
does move across the area. Guidance has a stronger signal for
rainfall to occur across northern portions of SETX and SWLA during
the afternoon hours. This shallow shortwave trough quickly moves
east with ridging building north from Mexico into the Southern
Plains allowing conditions to dry out locally Saturday.

Kowalski / 30

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 403 AM CDT Thu Apr 24 2025

Looking ahead to the long range, Sunday, a large high pressure
cell rests over the Great Lakes region while modest ridging
remains across the Gulf Coast. This high pressure will migrate off
the Eastern Seaboard through Monday to merge and intensify the
quasi stationary Bermuda high with ridging also strengthening
across the Western Gulf into Tuesday. Meanwhile another shortwave
develops / merges with upper level closed low over the Midwest.
The increased southerly flow ahead of the associated frontal
boundary forecast to stretch across the Southern Plains will allow
Texas and Louisiana to become primed for more showers / storms
later into the midweek as we close out the month of April leading
into May.

----
 As a brief side note, we are very appreciative of forecaster
 24 who has been an amazing Lead Meteorologist yielding many years
 of dedication as an example to guide newer forecasters in
 providing excellent service for the people of SETX and SWLA.
 While we wish them well on their future endeavors after
 retirement, the knowledge, skills, and advice forecaster 24 has
 provided will be carried on by the staff at NWS LCH for years to
 come.

Kowalski / 30

&&

.AVIATION...
(12Z TAFS)
Issued at 403 AM CDT Thu Apr 24 2025

BKN to OVC skies are present across all terminals this morning.
Primary convective rainfalls have started to wain east of the
I-49/I-10 corridor near LFT. Vicinity showers have ceased from LCH
westward. Forecast is for TSRA near Acadiana terminals to weaken
over the next couple hours while shifting east. However, MVFR
ceilings are likely to persist through the late morning hours
before skies begin to thin under 3000ft. Convection remains
possible during the over interior SETX and Central LA, generally
north of Hwy 190.

&&

.MARINE...
Issued at 403 AM CDT Thu Apr 24 2025

High pressure modifying across the western Atlantic waters will
extend ridging SW across the central Gulf. This pattern will
persist into the weekend. Light to modest southerly flow with
mainly lowered seas are in the forecast next few days ahead.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  66  84  63 /  70  30  50  20
LCH  83  70  84  68 /  30  20  20  10
LFT  84  70  85  67 /  50  20  20  10
BPT  85  71  85  68 /  20  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...30

In the hours before

Special weather statement, Apr 24, 3:31 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu Apr 24 2025

LAZ044-045-240900-
Lafayette LA-Upper St. Martin LA-
331 AM CDT Thu Apr 24 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LAFAYETTE AND WEST
CENTRAL ST. MARTIN PARISHES THROUGH 400 AM CDT...

At 331 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Broussard, or near Lafayette, moving northeast at
10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Broussard, Lafayette, Youngsville, Parks, Breaux Bridge, Cecilia,
Arnaudville, and Carencro.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 102 and 115.
 Interstate 49 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3018 9170 3010 9200 3020 9209 3040 9193
      3040 9191
TIME...MOT...LOC 0831Z 224DEG 10KT 3019 9196

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Apr 24, 4:41 AM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
441 AM CDT Thu Apr 24 2025

LAZ044-045-153-241015-
Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
441 AM CDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE AND WEST CENTRAL ST. MARTIN PARISHES THROUGH
515 AM CDT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm over
Youngsville, or 8 miles west of St. Martinville, moving east at 10
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Cade, St. Martinville, Broussard, Youngsville, Coteau, Parks,
Loreauville, Breaux Bridge, and Lafayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3005 9201 3016 9208 3029 9185 3004 9173
TIME...MOT...LOC 0940Z 247DEG 8KT 3011 9196

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Apr 24, 5:26 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
526 AM CDT Thu Apr 24 2025

LAZ044-045-152-153-241100-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
526 AM CDT Thu Apr 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE AND WEST CENTRAL ST. MARTIN PARISHES THROUGH
600 AM CDT...

At 526 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cade, or near St. Martinville, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Cade, St. Martinville, Broussard, Youngsville, Coteau, New Iberia,
Acadiana Regional Airport, and Jefferson Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2996 9178 2996 9183 2999 9186 2999 9189
      2997 9191 2998 9201 3015 9200 3019 9178
      3007 9175
TIME...MOT...LOC 1026Z 263DEG 6KT 3008 9187

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

24
Local storm report, Apr 24, 6:58 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
658 AM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     Tstm Wnd Dmg     Youngsville             30.10N 91.99W
04/24/2025                   Lafayette          LA   Broadcast Media

            Fences down and chimney blown off house on
            Fortune Road in Youngsville. Roof shingles
            blown off homes. Large tree limb and metal
            flashing in yard of one home.

0500 AM     Flash Flood      Lafayette               30.22N 92.03W
04/24/2025                   Lafayette          LA   Fire Dept/Rescue

            Evangeline Thruway closed due to flooding.
            Multiple roads are flooding with cars
            stranded.

&&

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:45 PM CDTSpecial Weather StatementLCHCalcasieu45 min
Apr 23, 9:32 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu43 min
Apr 23, 10:17 PM CDTSpecial Weather StatementLCHCalcasieu43 min
Apr 23, 11:15 PM CDTFlash Flood WarningLCHCalcasieu4 hr
Apr 23, 11:19 PM CDTTornado WarningLCHCalcasieu, Cameron11 min
Apr 24, 3:31 AM CDTSpecial Weather StatementLCHLafayette29 min
Apr 24, 4:05 AM CDTFlash Flood WarningLCHLafayette, Saint Martin7 hr
Apr 24, 4:41 AM CDTSpecial Weather StatementLCHLafayette34 min
Apr 24, 5:26 AM CDTSpecial Weather StatementLCHLafayette34 min
Apr 24, 6:26 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin5 hr
Apr 24, 6:30 AM CDTRiver Flood WarningLCHLafayette, Vermilion6 days
Apr 24, 8:55 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin47 hr
Apr 24, 8:55 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu39 days
Apr 24, 9:16 AM CDTFlash Flood WarningLCHIberia3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.